Anaphylaxis cases tied to peptides reported in Australia

lessthanhalf

Explorer
Joined
Jun 27, 2025
Messages
1,127
Reaction score
1,270
Location
melbourne
There's another news piece out of Australia covering adverse reactions to peptides. It's helpful since it includes at least a few concrete figures.


Since July 2025, Victoria has recorded 13 anaphylaxis cases attributed to peptides. That isn't especially shocking; it may actually be somewhat more frequent than you'd expect when comparing the volume of reports on this forum against how many people post, since I've come across roughly 3 that are or likely are anaphylaxis here.

The figure that stands out more is 1280 emergency department presentations in New South Wales over the past year, in a state with 8.6 million residents. There's no way to determine what share of those people use peptides, but it's still a fairly notable count. A good portion of those presentations would probably have occurred with the legitimate version of the GLP drug regardless—things like nausea and vomiting, gallstones, or accidental overdoses from dosing errors. I haven't come across many surveys estimating what percentage of the population uses peptides; it could range from one in a thousand up to a few percent. I'll try to track down where these numbers come from in case there's a breakdown of causes.

For people obtaining GLP drugs from a vetted group of vendors, I believe the benefits outweigh any added risks from black market peptides, largely because obesity carries such serious long-term risks that those are almost certainly going to be far worse than any peptide risks. For milder issues or peptides that are less well studied, though, the risk/benefit calculation gets more complicated.
 
Applying basic Fermi-style "physics" estimation:

Around 10 million people live in your guy's region of that island nation down under. Assume 1% (the true figure is probably higher) are currently on gray GLPs — that gives ~100,000 users. With about 10 cases, the rate works out to 10/100,000, meaning 0.01% of users experienced that problem over the past year and a half.

Not bad, considering where those products supposedly come from.
 
I've got some tesa coming in. Looks like I'll need to take up beekeeping just to get a prescription for epinephrine. Vials are probably the route I'll take, given they're far cheaper and last a lot longer.

Edit: then epipens
 
Neffy, paying out of pocket but using discounts, came to roughly $400 and has a 2 year shelf life. Vials cost little and last up to 3 years. As I recall, Epipens were good for 1 year. Aqui C is another option — a preloaded shot with a built-in speaker that walks you through giving it; I don't know its price or shelf life.
 
Sharing what NSW Health has published. At least this one gives useful detail instead of the usual scare-style coverage. Retatrutide appeared in most presentations at 71%, and they do acknowledge the figure is not fully accurate, that cases will be missed, and that they lack reliable data on how widespread peptide use is, so the likelihood can't really be estimated.

What I'd like to know is the actual measured risk of using grey peptides, but sadly the data needed to work that out doesn't exist.

As an illustration, using what I consider reasonable assumptions:

If 1% of NSW's 8.9 million people use peptides, that's 89,000 users; 1180 cases out of 89000 works out to 1.3% of peptide users landing in an emergency department within a year. Their age breakdown shows very few non adults or elderly adults, and it's hard to believe more than a couple of percent of Australians use peptides. Even so, a risk in the 1/2% to 2 or 3% range looks high next to the odds of needing an emergency department visit with prescribed GLP drugs. In an earlier conversation with chatgpt I was told ED visits run around 1 to 2 per thousand per year, mostly vomiting and gallstones. Part of that gap probably comes from people not being educated on what to expect from GLP drugs, plus dose errors or simply starting at too high a dose, which brings on the typical GLP side effects of vomiting or diarrhoea.
 
Chili777 said:

"Spruiked" is the new word I learned today — no clue how to say it out loud, but I'm a fan.

I'm certainly going to keep using it. When I searched for the definition, the result was "Simple past tense and past participle of spruik". Crystal clear, then.
 
moodypenguin said:

I'm certainly going to keep using it. When I searched for the definition, the result was "Simple past tense and past participle of spruik". Crystal clear, then.
😂😂😂 Same here. I went through it and I'm still not sure what it means.
 
Back
Top